MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Codes Vomiting (2144); No Code Available (3191)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter's address 1: (b)(6).(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 18, 2020 that an ultraflex esophageal ng distal release covered stent was implanted to treat a malignant stricture at the mid to distal esophagus during a stenting procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was dilated with cre (controlled radial expansion) balloon prior to stent placement.According to the complainant, during the procedure, a 15cm ultraflex esophageal stent was successfully placed stent in stent with another ultraflex esophageal stent.Reportedly, 4 days post stent placement, the patient presented with vomiting.Endoscopy was performed and a pediatric scope was used to access the stricture.It was found out that the 15 cm stent did not fully expand and severe kinking was observed.The stent had wires protruding towards the middle of the stent.Reportedly, the stent remains implanted and the physician was comfortable leaving the stent in placed.The physician placed a ryles tube in the stomach while the patient was under observation before the re-stenting procedure.An 18mm x 15 cm wallflex fully covered stent was placed over the damaged ultraflex stent to complete the procedure.Reportedly, the wallflex stent has effectively opened up against the damaged ultraflex stent and the stricture was managed.The patient's condition at the conclusion of the procedure was reported to be stable.The patient was kept under observation until (b)(6) 2020.A photo of the device implanted in the patient provided by the complainant shows the stent failure to expand and stent wires protruding inwards.Reportedly, in the physician's assessment, there was a relationship between the stent kinking and the patient vomiting.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10507007
Report Number3005099803-2020-03523
Device Sequence Number3033685
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0024029662
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR